Aa
Aa
A
A
A
Close
Avatar universal

Heavy Head

Hi,
I now have this real heaviness in my head all the time and it feels like someone is pushing down on my head all the time. I had a brain scan done and the doctor said it was perfectly normal but i am still worried about it. I am on alot of tablets and i think it might be coming from my neck which i have a overactive muscle in and it makes my neck really tight. Could anyone help please?
8 Responses
723959 tn?1314744225
Have you been to a chiropractor yet? I slipped a disc, about 3 months ago and my body is werid bc I dont work-out much, but it looks like i workout everyday. My muscles are very cut...lol Anyways its insane all the symptoms I get if I dont go to the chiropractor, the top part of my back, neck and shoulders get hard as a rock. It has worked wonders for me.
Avatar universal
Have you been dealing with anxiety for a long time now?  Have you recently been stressed?  I know for me, anxiety can cause all sorts of symptoms in my neck, back, and head.   I will get tension headaches and fairly sore in my neck because I am tense for a good majority of the day.  Also, if you have health anxiety, in my experience, we tend to focus, be hyperaware, and hypervigilant about any symptom that we percieve as a threat to us no matter how insignificant it is.  I also believe that we tend to catastrophicsize and misinterpret symptoms that we would not have paid any attention to before our experience with this....keep us posted!
480448 tn?1426948538
Hello and welcome!  You've received great answers thus far, but just a quick question...you said you take a lot of "tablets"?  What are you on, and for how long?  What is your dose?

The "heavy head" feeling you are describing could very well be anxiety, but I'm curious as to what meds you are on as well.

Let us know!
Avatar universal
thank you so much for you answers i will list all my tablets and dosage below:
Betahistine 16mg - 3 a day for vertigo.
Co-Codamol Capsules 30/500mg - 8 a day for headaches and knee pain.
Beta Blockers 80mg - 1 a day for panic attacks.
Propanlol 10mg - Up to 4 a day for panic attacks.
100mg Sertraline - 2 a day for depression.
Ranitidine 150mg - 2 a day for a lump i get in my throat caused by stomach acid.
Buscopan 10mg - 6 a day for my stomach.
Methocarbamol - Robaxin 750mg - 3 a day for my overactive neck muscle.
Ferrous Fumarate Galfer 305mg - 1 a day for to keep my iron levels right.
Cerazette - 1 a day for severe periods.

I also take Maalox for my stomach and heartburn and I have to use Phorpain gel as i have costochondritis.
480448 tn?1426948538
Wow, that's quite a medication resume.  That's one heck of a combo of some pretty potent meds, at high doses too!  The Co-Codamol, 8 daily?  That is a narcotic for one, your dose is way too high...both for the narcoctic and the acetaminophen!  You're taking 240 mg of Codeine daily and 4000 mg of Tylenol.  MAX recommended daily intake of Tylenol is 4000-5000 mg (4-5g) daily.  At high doses, you are risking liver issues.

Before you make any assumptions about your symtpoms, I would suggest having a serious talk with your doc about your medications, seek a new opinion if you have to.  You're going to really need to try to find something else for your headaches.  Meds like Tylenol with Codeine really aren't suited for long term use at high doses.  You are already probably dealing with dependency, and withdrawals when you don't take them.

The "heavy head" feeling you get could VERY likely be from you being overmedicated.  I think starting there is the most logical.

Good luck...keep in touch!
Avatar universal
I have been on these tablets for more than 3 or 4 years now so i dont think its the tablets, i am on these tablets long term so i cant get off them so i dont know what i can do about this.
480448 tn?1426948538
You certainly can get off the pain medication, by being tapered off to minimize withdrawals.  I  think you seriously need to speak with your doc about an alternative option for treating your headaches.  You're already at the max dose pretty much, not to mention you could very well be having rebound headaches FROM the medication.

Please consider having a frank discussion with your doctor.  That medication is not a logical choice for long term, and it may actually be making you worse.

Let us know!
Avatar universal
But why is my head so heavy?
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?